MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; SCREW, FIXATION, BONE
Catalog Number 657314S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Foreign Body In Patient (2687); Swelling/ Edema (4577)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that on (b)(6) 2021 the patient had primary surgery and a fibular plate and screws were inserted.The plate and screws were extracted on (b)(6) 2022 due to completed bone union.On (b)(6) 2023 the patient was seen in the outpatient clinic because of the appearance of an inflammatory reaction.The affected area had started to swell a little around january and then the bulge in the affected area grew larger.A metal shard-like substance was removed from the surgical wound through a small incision.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Only a part of a ripped off thread was returned.However, it could not be possible to determine if the fragment is from one of the reported screws or from the plate.The fragment does not enable a detailed investigation.The root cause of the reported event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that on (b)(6) 2021.The patient had primary surgery and a fibular plate and screws were inserted.The plate and screws were extracted on (b)(6) 2022 due to completed bone union.On 25 october 2023 the patient was seen in the outpatient clinic because of the appearance of an inflammatory reaction.The affected area had started to swell a little around january and then the bulge in the affected area grew larger.A metal shard-like substance was removed from the surgical wound through a small incision.

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18219248
Report Number0008031020-2023-00409
Device Sequence Number12442827
Product Code HWC
UDI-Device Identifier07613327086850
UDI-Public07613327086850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Catalogue Number657314S
Device Lot NumberH24423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale